Alert archive / Tennessee / Special Weather Statements in 2020
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jun 30, 2020, 10:31 PM CDT for Davidson County, Williamson County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2020, 10:31 PM CDT (03:31 UTC)
- Expired
- Jun 30, 2020, 11:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
Counties Davidson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 48 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
278
WWUS84 KOHX 010331
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
1031 PM CDT Tue Jun 30 2020
TNZ026-027-057-059-060-010400-
Hickman TN-Williamson TN-Davidson TN-Maury TN-Cheatham TN-
1031 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...NORTHERN
MAURY...WILLIAMSON...SOUTHEASTERN CHEATHAM AND EAST CENTRAL HICKMAN
COUNTIES UNTIL 1100 PM CDT...
At 1031 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Pegram to 7 miles south of Fairview to 9 miles
east of Centerville. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Franklin, Columbia, Nashville, Brentwood, Spring Hill, Nolensville,
Forest Hills, Oak Hill, Belle Meade, Kingston Springs, Thompson's
Station, Pegram, Bellevue, Antioch, Fairview, Berry Hill, Bells Bend,
Primm Springs, Natchez Trace At Highway 96 and Santa Fe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3624 8666 3587 8667 3568 8703 3572 8745
3587 8716 3617 8715
TIME...MOT...LOC 0331Z 269DEG 24KT 3610 8708 3587 8708 3576 8729
$$
RoseWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 30, 6:37 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 30, 6:37 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Nashville TN 637 PM CDT Tue Jun 30 2020 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... A few pre-Independence Day fireworks across the south already late this afternoon with several spots seeing trees down and torrential rainfall. We're not quite done, however. Latest radar trends, as well as hi-res guidance, suggest the storms in west KY will continue to push southward into Middle TN over the next several hours. The good news is that most of the atmospheric energy that could be used to fuel these storms has been expended. For this reason, we're only expecting these storms to be 'general' in nature and sub-severe. Doesn't mean a gust of 40 mph or so isn't out of the question, but that should be the exception rather than the rule. If you have evening plans along and west of I-65, bring an umbrella. Forecast update out shortly. && .AVIATION... 00Z TAF DISCUSSION. BNA/MQY/CKV/CSV...Surface ridge is now situated to the immediate east of Middle Tennessee this evening while an upper trough approaches from the west. Most of the earlier storms have diminished so that there is a dearth of echoes in the vicinity of the terminals. Scattered POP's remain in the forecast this evening and overnight, and the HRRR does suggest some additional activity forming and moving across the mid state. Expect stronger convection late tomorrow morning through the afternoon as the upper trough slides down the NW flow aloft into Middle Tennessee and we add some daytime heating. The best time for storms appears to be Wednesday afternoon, so we'll focus our energies there, although scattered cells may affect the terminals outside peak- heating hours. Also, look for MVFR ceilings to develop overnight and last into the morning owing to this moisture-laden air mass. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........08
Hazardous weather outlook, Jun 30, 5:22 AM CDT, 17 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 522 AM CDT Tue Jun 30 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-011030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 522 AM CDT Tue Jun 30 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Strong to severe thunderstorms are possible later today and tonight. Strong to damaging wind is the main threat. Localized flooding is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe thunderstorms are again possible on Wednesday. Strong to damaging wind again the main threat. The potential for localized flooding is also possible Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 07
In the hours before
Local storm report, Jun 30, 4:38 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
438 PM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND DMG 2 SSW SUMMERTOWN 35.40N 87.33W
06/30/2020 LAWRENCE TN EMERGENCY MNGR
MULTIPLE TREES DOWN, ROADS IMPASSIBLE. TIME ESTIMATED
FROM RADAR.
&&
EVENT NUMBER OHX2000435
UNGERSpecial weather statement, Jun 30, 5:19 PM CDT, 5 hours 12 minutes before
Special Weather Statement
National Weather Service Nashville TN
519 PM CDT Tue Jun 30 2020
TNZ093-094-302300-
Lawrence TN-Wayne TN-
519 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE AND
SOUTHWESTERN LAWRENCE COUNTIES UNTIL 600 PM CDT...
At 518 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Collinwood to 8 miles east of Walnut
Grove. Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lawrenceburg, Collinwood, Cypress Inn, Westpoint and Iron City.
LAT...LON 3501 8799 3503 8798 3528 8768 3522 8732
3500 8760
TIME...MOT...LOC 2218Z 276DEG 17KT 3522 8767 3503 8790
WhiteheadLocal storm report, Jun 30, 5:41 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
541 PM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG 7 WNW SUMMERTOWN 35.47N 87.42W
06/30/2020 LEWIS TN EMERGENCY MNGR
MULTIPLE TREES DOWN IN EASTERN LEWIS CO
&&
EVENT NUMBER OHX2000436
UNGERLocal storm report, Jun 30, 6:40 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
640 PM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 2 NE ST. JOSEPH 35.05N 87.48W
06/30/2020 LAWRENCE TN EMERGENCY MNGR
TREE ACROSS FAIRVIEW ROAD EAST OF ST. JOSEPH AND
SEVERAL TREES DOWN SOUTH OF LORETTO
&&
EVENT NUMBER OHX2000437
BWSpecial weather statement, Jun 30, 9:37 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Nashville TN
937 PM CDT Tue Jun 30 2020
TNZ006-007-024>027-010300-
Robertson TN-Dickson TN-Davidson TN-Humphreys TN-Cheatham TN-
Montgomery TN-
937 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIDSON...
DICKSON...EASTERN MONTGOMERY...CHEATHAM...EAST CENTRAL HUMPHREYS AND
ROBERTSON COUNTIES UNTIL 1000 PM CDT...
At 937 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Guthrie to 6 miles northeast of McEwen.
Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Springfield, Dickson, Ashland City, Clarksville, Greenbrier,
Coopertown, White Bluff, Kingston Springs, Pegram, Ridgetop, McEwen,
Cross Plains, Joelton, Pleasant View, Charlotte, Orlinda, Adams,
Vanleer, Cedar Hill and Slayden.
This includes the following highways...
Interstate 40 between mile markers 185 and 193.
Interstate 24 between mile markers 4 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3604 8703 3610 8765 3619 8759 3618 8757
3619 8756 3629 8752 3664 8728 3665 8661
TIME...MOT...LOC 0237Z 269DEG 40KT 3663 8723 3617 8754
RoseSpecial weather statement, Jun 30, 10:31 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1031 PM CDT Tue Jun 30 2020
TNZ026-027-057-059-060-010400-
Hickman TN-Williamson TN-Davidson TN-Maury TN-Cheatham TN-
1031 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...NORTHERN
MAURY...WILLIAMSON...SOUTHEASTERN CHEATHAM AND EAST CENTRAL HICKMAN
COUNTIES UNTIL 1100 PM CDT...
At 1031 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Pegram to 7 miles south of Fairview to 9 miles
east of Centerville. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Franklin, Columbia, Nashville, Brentwood, Spring Hill, Nolensville,
Forest Hills, Oak Hill, Belle Meade, Kingston Springs, Thompson's
Station, Pegram, Bellevue, Antioch, Fairview, Berry Hill, Bells Bend,
Primm Springs, Natchez Trace At Highway 96 and Santa Fe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3624 8666 3587 8667 3568 8703 3572 8745
3587 8716 3617 8715
TIME...MOT...LOC 0331Z 269DEG 24KT 3610 8708 3587 8708 3576 8729
RoseThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:37 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Robertson | 23 min |
| Jun 30, 9:38 PM CDT | Areal Flood Advisory | OHX | Perry, Wayne | 3 hr |
| Jun 30, 10:00 PM CDT | Flash Flood Warning | OHX | Perry, Wayne | 3 hr |
| Jun 30, 11:17 PM CDT | Special Weather Statement | OHX | Marshall, Maury, Rutherford | 43 min |
| Jul 1, 10:28 AM CDT | Special Weather Statement | OHX | Hickman | 32 min |
| Jul 1, 12:39 PM CDT | Areal Flood Advisory | OHX | Hickman, Lewis | 3 hr |
| Jul 1, 2:13 PM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 3 hr |
| Jul 1, 4:08 PM CDT | Special Weather Statement | OHX | Stewart | 37 min |
| Jul 1, 4:43 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 47 min |
| Jul 1, 5:05 PM CDT | Special Weather Statement | OHX | Montgomery | 25 min |
Nearby
Special Weather Statements in Tennessee, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.